Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 13, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 13, 2018, 6:11 PM CDT for Richardson County, Nebraska. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2018, 6:11 PM CDT (23:11 UTC)
- Expired
- Apr 13, 2018, 6:27 PM CDT
- In force
- 16 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Richardson County, NE
The radar
The Topeka radar (KTWX), 138 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 2:19 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 11.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -644 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 534 m²/s²
- 0-3 km storm-relative helicity
- 508 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
352
WUUS53 KOAX 132311
SVROAX
NEC147-132345-
/O.NEW.KOAX.SV.W.0013.180413T2311Z-180413T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
611 PM CDT FRI APR 13 2018
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Southeastern Richardson County in southeastern Nebraska...
* Until 645 PM CDT
* At 611 PM CDT, a severe thunderstorm was located 7 miles east of
Falls City, moving northeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Rulo and Preston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for southeastern
Nebraska.
LAT...LON 4000 9552 4012 9553 4019 9548 4016 9543
4013 9543 4012 9540 4007 9540 4006 9542
4003 9540 4003 9536 4000 9531
TIME...MOT...LOC 2311Z 209DEG 49KT 4006 9546
HAIL...1.00IN
WIND...<50MPH
$$
MEAD1 follow-up statement
179
WWUS53 KOAX 132327
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
627 PM CDT FRI APR 13 2018
NEC147-132336-
/O.CAN.KOAX.SV.W.0013.000000T0000Z-180413T2345Z/
Richardson NE-
627 PM CDT FRI APR 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHARDSON COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
A tornado watch remains in effect until 900 PM CDT for southeastern
Nebraska.
LAT...LON 4000 9552 4012 9553 4019 9548 4016 9543
4013 9543 4012 9540 4007 9540 4006 9542
4003 9540 4003 9536 4000 9531
TIME...MOT...LOC 2325Z 209DEG 49KT 4025 9532
$$
MEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:59 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 13, 3:59 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
359 PM CDT Fri Apr 13 2018
.SHORT TERM...(Tonight through Monday)
Issued at 340 PM CDT Fri Apr 13 2018
...BLIZZARD CONDITIONS EXPECTED LATER TONIGHT INTO SATURDAY...
The overall forecast is playing about as expected, with blizzard
conditions developing in northeast NE later tonight. Meanwhile,
severe storms have developed in western IA this afternoon, just
north of a warm front that extends from a surface low that
currently exists between Lincoln and Omaha. Meanwhile severe storms
firing along the dry line in eastern KS will move into southeast
NE within the next 45 minutes. A tornado watch remains in effect
for western IA and extreme southeast NE until 02z.
Regarding headlines, we did expand the blizzard warning a little
further east and south, to include areas northwest of a line from
Seward to Columbus to Thurston, NE. Further east, either winter
storm warnings or winter weather advisories were issued where
winds may lower and snowfall amounts may be lighter. Headlines
remain in effect until 7 pm Saturday. At that time, snow amounts
and winds will winding down. We may have to eventually extend some
of these winter headlines a little further into Saturday evening.
A few snow showers could linger across western IA Sunday morning,
but essentially the event is over by that time.
Regarding snowfall amounts, they did trend up just slightly,
looking for 8 to 15 inches in northeast NE, transitioning to 1
to 2 inches along I80, and an inch or less in extreme southeast NE
and southwest IA. With the strong winds gusting to 45 mph or
higher for much of the area, getting an accurate measurement may
become quite difficult. And along I80, amounts may tend to melt on
treated roads. There could be a light glazing with wet untreated roads
as temps drop below freezing, but overall not expecting
significant icing with this system.
Regarding visibility, where the blizzard warning is in effect, we
are expecting widespread visibility 1/4 or less with whiteout
conditions, especially in open areas. This will create significant
blowing and drifting snow. Travel may become impossible in parts
of central through northeast NE. Reports from central NE suggest
this is already occurring, and it should move eastward overnight.
Opted to expand the blizzard warning southward to include I80
eastward up to Seward.
Dry weather on Monday.
.LONG TERM...(Monday night through Friday)
Issued at 340 PM CDT Fri Apr 13 2018
Given the immediate short term weather concerns, did not have a
lot of time to spend on this period. Model blends suggest another
chance of mostly rain Tuesday afternoon into early Wednesday, and
another chance of rain next Friday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1256 PM CDT Fri Apr 13 2018
Variable ceilings and surface winds at KOMA/KLNK with the warm
front in the vicinity/just to the south. Thunderstorms possible
near KOMA this afternoon and think storms may remain east of
KLNK, but included showers there. Will need to metwatch and adjust
as needed as convection develops. IFR/LIFR conditions at KOFK
with showers and isolated thunderstorms possible with ra/sn around
06Z changing to all snow/blsn around 08Z. Northeast to north winds
will increase 20-30kts with gusts 30 to 38kts.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Winter Weather Advisory from 9 AM to 7 PM CDT Saturday for
NEZ045-052-053-066-067-078-088-089.
Blizzard Warning from 4 AM to 7 PM CDT Saturday for NEZ015-033-
043-050-065.
Winter Storm Warning from 7 AM to 7 PM CDT Saturday for NEZ034-
044-051.
Blizzard Warning from 1 AM to 7 PM CDT Saturday for NEZ018-032-
042.
Blizzard Warning from 10 PM this evening to 7 PM CDT Saturday
for NEZ012-017-030-031.
Blizzard Warning from 7 PM this evening to 7 PM CDT Saturday for
NEZ011-016.
IA...Winter Weather Advisory from 9 AM to 7 PM CDT Saturday for
IAZ055-056.
Winter Storm Warning from 7 AM to 7 PM CDT Saturday for IAZ043.
&&
SHORT TERM...DeWald
LONG TERM...DeWald
AVIATION...ZapotocnyHazardous weather outlook, Apr 13, 5:10 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 510 PM CDT Fri Apr 13 2018 NEZ011-012-015>018-030>033-042>044-050-065-141215- Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Platte-Colfax-Dodge-Butler-Seward- 510 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for portions of east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Saturday Rain will change over to snow tonight, with blizzard conditions developing. North or northwest winds will increase into the 25 to 35 mph range with gusts to 45 t0 50 mph possible. Storm total snowfall could range from 3 to 7 inches from Seward, NE to Thurston, NE, to as much as 8 to 15 inches in northeast NE north of a line from Neligh to Hartington. Whiteout conditions will develop through the night. Significant blowing and drifting of snow is possible, and travel may become extremely difficult if not impossible later tonight into Saturday. .DAYS TWO THROUGH SEVEN...Saturday night through Friday Snow and wind taper off Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight, but spotters are encouraged to report snowfall amounts if possible. IAZ043-055-056-NEZ034-045-051>053-066-067-078-088-089-141215- Monona-Harrison-Shelby-Burt-Washington-Saunders-Douglas-Sarpy- Lancaster-Cass-Saline-Jefferson-Gage- 510 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska and southeast Nebraska. .DAY ONE...Tonight and Saturday While an isolated thunderstorm will be possible this evening, severe storms are not expected. The main focus is the development of wintry weather as rain develops tonight, then changes to snow from northwest to southeast. As the snow develops, winds will also be increasing to 25 to 35 with higher gusts, which will create areas of blowing snow and possible some drifting. Snow amounts of 2 to 4 inches are forecast. .DAYS TWO THROUGH SEVEN...Saturday night through Friday Snow and blowing snow will continue Saturday evening, but will taper off before daybreak Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will probably not be needed tonight. IAZ069-079-080-090-091-NEZ068-090>093-141215- Pottawattamie-Mills-Montgomery-Fremont-Page-Otoe-Johnson-Nemaha- Pawnee-Richardson- 510 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for portions of southwest Iowa and southeast Nebraska. .DAY ONE...Tonight and Saturday Severe thunderstorms will still be possible through 9 pm this evening. A tornado watch remains in effect for extreme southeast NE and southwest IA, with large hail, damaging winds, and isolated tornadoes still possible. Rain develops late tonight or early Saturday, then changes to snow Saturday afternoon. Snow amounts will generally range around an inch or less, or slightly more in some areas. .DAYS TWO THROUGH SEVEN...Saturday night through Friday Snow and blowing snow continues Saturday night, but should taper early early Sunday morning. .SPOTTER INFORMATION STATEMENT... Ongoing warnings remain in effect in some locations. Thus, spotter activation will still be needed through early evening. DeWald
In the hours before
Local storm report, Apr 13, 4:08 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
408 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 2 S OAKLAND 41.28N 95.40W
04/13/2018 E1.75 INCH POTTAWATTAMIE IA STORM CHASER
&&
SFORTINLocal storm report, Apr 13, 4:13 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
413 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 2 S HENDERSON 41.11N 95.43W
04/13/2018 E1.75 INCH MILLS IA STORM CHASER
NICKEL TO QUARTER SIZED HAIL ALSO REPORTED
&&
SFORTINLocal storm report, Apr 13, 4:29 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
429 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 5 E HENDERSON 41.14N 95.33W
04/13/2018 M2.00 INCH MONTGOMERY IA PUBLIC
PICTURED SHARED VIA SM
&&
SFORTINLocal storm report, Apr 13, 4:44 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
444 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL AUBURN 40.39N 95.84W
04/13/2018 E0.88 INCH NEMAHA NE EMERGENCY MNGR
&&
SFORTINLocal storm report, Apr 13, 5:05 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
505 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST 5 S NEBRASKA CITY 40.61N 95.87W
04/13/2018 M62 MPH OTOE NE AWOS
&&
CZLocal storm report, Apr 13, 5:28 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
528 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL WALNUT 41.48N 95.22W
04/13/2018 M1.00 INCH POTTAWATTAMIE IA PUBLIC
DELAYED REPORT. RELAYED BY WFO DMX.
&&
CZThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:19 PM CDT | Winter Storm Warning | OAX | Burt, Dodge, Saunders | 23 hr |
| Apr 13, 3:19 PM CDT | Winter Weather Advisory | OAX | Burt, Butler, Cass, Colfax, Cuming, Dodge and 15 more | 33 hr |
| Apr 13, 4:27 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 33 min |
| Apr 13, 4:34 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe | 26 min |
| Apr 13, 4:54 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 14 min |
| Apr 13, 4:57 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.